MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1050-150
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that during an intervention, the armada 35 balloon ruptured when it was inflated to nominal pressure only.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report, it was reported that the procedure was to treat the distal right-sided superficial femoral artery (sfa) occlusion.It was not very tortous but there were diffuse calcifications that were visible on fluoroscopy.There was some resistance with some calcium during advancement and the balloon was inflated once to 8 atmospheres and ruptured.Another 5x150 mm armada was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, functional and scanning electron microscopy (sem) analysis were performed on the returned device.The reported balloon rupture was confirmed.An attempt was made to inflate the balloon; however, fluid was leaking from the hub.There was a tear noted in the inner member at the inflation port section of the balloon dilatation catheter (bdc).The difficult to advance cannot be confirmed in a lab environment as this is related to the circumstances of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other complaints reported from this lot.Sem was performed to analyze the seal leak.The results noted that the leak failure may be attributed to delamination of the inner member to balloon surface.Based on the information provided, the cause for reported the difficult to advance and balloon rupture cannot be determined.It is possible the difficulty identified during insertion contributed to weakening the joint leading to delamination under pressure inducing the leak; however, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.E1 - initial reporter information was updated from unk to physician dr.(b)(6).

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15660524
Report Number2024168-2022-10977
Device Sequence Number5716027
Product Code LIT
UDI-Device Identifier08717648154652
UDI-Public08717648154652
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberB1050-150
Device Catalogue NumberB1050-150
Device Lot Number20120G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight65 KG